MAUDE Adverse Event Report: DEPUY MITEK LLC US VAPR TEMPERATURE CONTROL END EFFECT ELECTRODE W/INTEGRATED HANDPIECE; ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE USE

DEPUY MITEK LLC US VAPR TEMPERATURE CONTROL END EFFECT ELECTRODE W/INTEGRATED HANDPIECE; ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE USE
Catalog Number 227252
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/11/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Investigation summary
=
> the complaint device is not being returned; it was discarded by the customer and therefore is unavailable for a physical evaluation.A device history record review has been conducted to determine if there were any internal processing issues which would have contributed to the nature of the product complaint.Our results indicate that this batch of product was processed without incident and therefore there is no evidence of manufacturing anomalies on the paperwork reviewed.Further, a review into the depuy synthes mitek complaints system revealed two other similar complaint for this lot of devices that were released to distribution.We cannot discern a root cause for the reported failure mode.At this point in time, no corrective action is required and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.(b)(4).
 
Event or Problem Description
It was reported via email from the sales rep that during a knee procedure, small bits of black plastic coating was coming off of the vapr temperature control end effect electrode tip while inside the patient.The fragments were removed.There was an eight minute delay with no patient consequences.The device is not being returned for evaluation.

Brand Name
VAPR TEMPERATURE CONTROL END EFFECT ELECTRODE W/INTEGRATED HANDPIECE
Common Device Name
ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE USE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key7578644
Report Number1221934-2018-51462
Device Sequence Number14122802
Product Code GEI
UDI-Device Identifier10886705009664
UDI-Public10886705009664
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K082643
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 05/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2020
Device Catalogue Number227252
Device Lot NumberU1705080
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/11/2018
Initial Report FDA Received Date06/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1